MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER TECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER TECHNOLOGY; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282RTS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cryo ablation procedure for atrial fibrillation (afib) and suffered cardiac tamponade requiring pericardiocentesis and surgical intervention.During the procedure, a webster ® cs catheter with ez steer¿ technology was placed in the coronary sinus (cs) and was noted to be vertical; however, good electrical signals were observed.Procedure was completed, and all catheters were removed from the patient¿s body.Post-procedure, the patient¿s blood pressure became unstable, and the patient did not feel well.Echocardiography showed pericardial effusion.Pericardiocentesis was performed to drain the pericardial space; however, the effusion did not stop.The patient was moved to the operation room and a sternotomy was performed to check for perforations of the left atrium to determine the tamponade site.No visual perforations were noted; however, the cavity continued to fill.Discussion with electrophysiologist who asked surgeons to physically lift heart out to look anterior.Fat patch over area lifted, and perforation of the cs found, the distal cs catheter had perforated cs during initial insertion.The perforation was surgically repaired.Patient¿s condition had improved.Prolonged hospitalization of about 5-6 days was required plus additional rehab.Physician¿s opinion regarding the cause of the adverse event is that it was procedure related.No bwi ablation catheter was used.Since this event is life threatening and required intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.

Brand Name
WEBSTER CS CATHETER WITH EZ STEER TECHNOLOGY
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11062353
Report Number2029046-2020-01980
Device Sequence Number2560127
Product Code DRF
UDI-Device Identifier10846835002416
UDI-Public10846835002416
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD710DF282RTS
Device Catalogue NumberBD710DF282RTS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1